Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 58, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Dec 29, 2009, 7:33 AM EST. It took effect at Dec 29, 2009, 1:00 PM EST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2009, 7:33 AM EST (12:33 UTC)
- In effect from
- Dec 29, 2009, 1:00 PM EST
- Expired
- Dec 29, 2009, 3:27 PM EST
- In force
- 2 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMOB 291233 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 633 AM CST TUE DEC 29 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON FOR THE NORTHWEST FLORIDA PANHANDLE FOR MARGINALLY LONG DURATION OF LOW RELATIVE HUMIDITIES... .DRY HIGH PRESSURE OVER THE REGION WILL RESULT IN RELATIVE HUMIDITIES DROPPING BELOW CRITICAL LEVELS FOR A MARGINALLY LONG DURATION OVER THE NORTHWEST FLORIDA PANHANDLE THIS AFTERNOON. A LOW PRESSURE SYSTEM DEVELOPS OVER THE NORTHWESTERN GULF OF MEXICO MEANWHILE AND ADVANCES INTO THE AREA THROUGH THURSDAY. GULF MOISTURE RETURNS TO THE REGION WITH THIS SYSTEM AND WILL KEEP RELATIVE HUMIDITIES WELL ABOVE CRITICAL LEVELS FOR WEDNESDAY AND THURSDAY. FLZ001>006-292300- /O.UPG.KMOB.FW.A.0046.091229T1800Z-091229T2300Z/ /O.NEW.KMOB.FW.W.0058.091229T1800Z-091229T2300Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 633 AM CST TUE DEC 29 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY WILL DROP BELOW 35 PERCENT SHORTLY AFTER NOON AND RETURN TO ABOVE 35 PERCENT BY 5 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
000 WWUS84 KMOB 292027 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 227 PM CST TUE DEC 29 2009 ...THE RED FLAG WARNING FOR THE FLORIDA PANHANDLE HAS BEEN CANCELLED... .THE SURFACE HUMIDITY OVER THE PANHANDLE DROPPED TO AROUND 34 PERCENT AT MID AFTERNOON AND WILL BE INCREASING THROUGH THE EVENING. FLZ001>006-292130- /O.CAN.KMOB.FW.W.0058.000000T0000Z-091229T2300Z/ INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- 227 PM CST TUE DEC 29 2009 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE RED FLAG WARNING FOR THE WEST FLORIDA PANHANDLE. THE RED FLAG WARNING FOR THE FLORIDA PANHANDLE HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Dec 29, 5:00 AM EST, 2 hours 33 minutes earlier.
Area forecast discussion, Dec 29, 5:00 AM EST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
400 AM CST TUE DEC 29 2009
.SHORT TERM (TODAY AND TONIGHT)...SFC TO H5 RIDGE OF HIGH PRESSURE
OVER THE LOWER MS RIVER VALLEY AND CENTRAL PLAIN STATES WILL SHIFT
EAST TO THE CAROLINA GA COAST BY 06Z WED IN RESPONSE TO SIGNIFICANT
SHORT WAVE TROF IN THE MID TO UPPER LEVELS MOVING EASTWARD OVER THE
CENTRAL CONUS. AHEAD OF THIS SYSTEM A WEAK AREA OF LOW PRESSURE IS
REFLECTED NEAR THE SFC ALONG THE TX COAST BY EARLY WED MORNING WITH
BETTER MID LEVEL MOISTURE ADVECTING EASTWARD FURTHER NORTH. AS A
RESULT THIS PATTERN WILL GIVE WAY TO INCREASING CLOUDINESS FROM THE
WEST LATER TODAY AND EARLY TONIGHT WITH MOSTLY A LIGHT NORTHEAST
WIND FLOW NEAR THE SURFACE LATER TODAY THROUGH EARLY WED MORNING.
WITH THIS TRANSITION LATER TODAY AND TONIGHT HAVE OPTED TO STAY
CLOSE TO THE CURRENT MAV GUIDANCE FOR TEMPS THROUGH TONIGHT. FOR
THIS MORNING EXPECT TEMPS TO REMAIN IN THE UPPER 20S INLAND TO NEAR
30 OVER MUCH OF THE CWFA...EXCEPT ALONG THE IMMEDIATE
COAST...THROUGH ABOUT 8 AM THIS MORNING. 32/EE
WEDNESDAY THROUGH THURSDAY NIGHT...A SERIES OF SOUTHERN STREAM
SHORTWAVES AND A PAIR OF WELL DEFINED SHORTWAVE MOVING ACROSS THE
PLAINS MOVE A SURFACE LOW FROM OVER THE NORTHWESTERN GULF WEDNESDAY
MORNING TO ACROSS THE FORECAST AREA LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING. THE EVOLUTION OF THIS SYSTEM IS PANNING OUT
SOMEWHAT SLOWER SO WILL GO WITH POPS INCREASING TO LIKELY OVER THE
WESTERN PORTION OF THE FORECAST AREA ON WEDNESDAY WHERE THE BEST
ISENTROPIC LIFT WILL BE PRESENT WITH CHANCE ELSEWHERE. WILL STAY
CLOSE TO THE CURRENT PACKAGE WITH CATEGORICAL POPS OVER MUCH OF THE
AREA WEDNESDAY NIGHT AS THE SURFACE LOW MOVES INTO THE FORECAST
AREA. WILL KEEP MENTION OF ISOLATED EMBEDDED THUNDERSTORMS
GENERALLY OVER THE COASTAL COUNTIES ON WEDNESDAY NIGHT DUE TO
MARGINAL INSTABILITY. DRY AIR BEGINS TO WRAP INTO THE SYSTEM LATE
WEDNESDAY NIGHT WITH PRECIPITATION TAPERING OFF THURSDAY INTO
THURSDAY EVENING AS THE SURFACE LOW EXITS TO THE EAST. TEMPERATURES
WARM TO A FEW DEGREES ABOVE SEASONABLE LEVELS BY THURSDAY THEN COOL
TEMPERATURES FOLLOW THURSDAY NIGHT AS A DEEP LAYER NORTHWEST FLOW
USHERS COLDER AIR BACK INTO THE REGION. /29
&&
.LONG TERM (FRIDAY THROUGH MONDAY)...DRY CONDITIONS FOLLOW THROUGH
SUNDAY AS A LONGWAVE TROF OVER THE EASTERN STATES MAINTAINS A COOL
NORTHWESTERLY FLOW OVER THE REGION. A WILDCARD FOR THE FORECAST IS
THE POSSIBLE DEVELOPMENT OF A GULF LOW OVER THE NORTHWESTERN GULF
THAT TRACKS EASTWARD ACROSS THE NORTHERN GULF THROUGH MONDAY. WHILE
TONIGHT'S OPERATIONAL MODEL RUNS HAVE DROPPED OR SIGNIFICANTLY
WEAKENED THIS FEATURE...GEFS/NAEFS/CMCEPS DATA MAINTAINS THIS AS A
POSSIBILITY WHICH WOULD CERTAINLY MAKE FOR INTERESTING WEATHER OVER
THE FORECAST AREA CONSIDERING THAT 1000-850 MB THICKNESSES ARE BELOW
CRITICAL LEVELS AT LEAST DURING SUNDAY NIGHT THROUGH MONDAY MORNING
AND MONDAY NIGHT. HPC HAS KEPT THE GULF SYSTEM IN THEIR DAY 6
GRAPHICS AND FOR NOW HAVE DECIDED TO KEEP SMALL POPS IN FOR MONDAY
AFTERNOON AND REASSESS TOMORROW. TEMPERATURES TREND STEADILY COLDER
THROUGH THE PERIOD. /29
&&
.MARINE...HIGH PRESSURE WILL BUILD OVER THE NORTH CENTRAL GULF
THROUGH THIS AFTERNOON THEN WEAKEN FROM WEST TO EAST AS AN AREA OF
LOW PRESSURE AND SURFACE COLD FRONT APPROACH FROM THE WEST. A STRONG
SOUTHERLY WIND FLOW WILL DEVELOP AHEAD OF THIS SYSTEM LATE WEDNESDAY
AND WEDNESDAY NIGHT FOLLOWED BY A MODERATE TO STRONG OFFSHORE FLOW IN
THE WAKE OF THE FRONT THURSDAY THROUGH FRIDAY. SMALL CRAFT SHOULD
EXERCISE CAUTION THIS MORNING DUE TO GOOD DRAINAGE FROM COLDER TEMPS
INLAND. SMALL CRAFT ADVISORIES WILL LIKELY BE REQUIRED BY LATE WED
INTO WED NIGHT WITH STRONG SOUTHERLY FLOW...THEN CONTINUING THROUGH
FRI DUE TO A MODERATE TO STRONG OFFSHORE FLOW IN THE WAKE OF THE
FRONT. WIDESPREAD SHOWERS MOSTLY AHEAD OF THIS SYSTEM CAN BE
EXPECTED MOSTLY LATE WEDNESDAY AND WEDNESDAY NIGHT. 32/EE
&&
.AVIATION (12Z ISSUANCE)...VFR CONDITIONS THROUGH TONIGHT.
INCREASING HIGH CLOUDS ABOVE 12K FEET LATER TODAY AND EARLY TONIGHT
FOLLOWED BY INCREASING LOW TO MID CLOUDS AFTER 06Z TONIGHT AS A WEAK
AREA OF LOW PRESSURE AND SFC COLD FRONT TRACK EASTWARD OVER THE
NORTH CENTRAL GULF. NORTHERLY WINDS AROUND 10 TO 15 KNOTS EARLY
TODAY BECOMING NORTHEAST AT 5 TO 10 KNOTS LATER TODAY AND TONIGHT
BECOMING SOUTHEAST AND INCREASING WED AND WED NIGHT. WIDESPREAD
SHOWERS WITH CEILINGS LOWERING TO AROUND 1K FEET WED EVENING
CONTINUING THROUGH AND WED NIGHT. 32/EE
&&
.FIRE WEATHER...HAVE GONE AHEAD AND UPGRADED THE FIRE WEATHER WATCH
FOR THE NORTHWEST FLORIDA PANHANDLE TO A RED FLAG WARNING. THE
DURATION IS MARGINAL OVER THE INLAND PORTION AND DEBATABLE OVER THE
COASTAL PORTION...BUT OPTED TO GO AHEAD WITH A WARNING FOR THE
ENTIRE AREA AS CRITERIA MIGHT BE MET OVER PARTS OF THE COASTAL
PORTION. GULF MOISTURE FLOWS INTO THE REGION FOR WEDNESDAY AND
THURSDAY WHICH WILL KEEP RELATIVE HUMIDITIES ABOVE CRITICAL LEVELS.
/29
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 55 39 61 51 / 05 00 50 80
PENSACOLA 54 40 61 53 / 05 00 30 70
DESTIN 55 41 60 56 / 00 00 30 70
EVERGREEN 52 29 60 46 / 05 05 40 80
WAYNESBORO 53 34 58 44 / 05 05 70 80
CAMDEN 52 31 58 44 / 00 05 50 90
CRESTVIEW 56 30 61 49 / 00 05 30 70
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM NOON TUESDAY TO 5 PM TUESDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Dec 29, 7:00 AM EST, 33 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TEXT... NATIONAL WEATHER SERVICE MOBILE AL 600 AM CST TUE DEC 29 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-301200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 600 AM CST TUE DEC 29 2009 .DAY ONE...TODAY AND TONIGHT THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. A MODERATE TO STRONG OFFSHORE WIND FLOW WILL GIVE WAY TO HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH THIS MORNING. SOME MINOR FLOODING CONTINUES ALONG SEVERAL AREA RIVERS ACROSS THE REGION. PLEASE SEE THE LATEST RIVER FORECASTS FOR MORE DETAILED INFORMATION. A RISK FOR WILDFIRES CAN BE EXPECTED THIS AFTERNOON DUE TO LOW RELATIVE HUMIDITIES ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN AREA OF PRESSURE WILL DEVELOP AND MOVE EAST ACROSS THE NORTHERN GULF COAST LATE WEDNESDAY INTO EARLY THURSDAY. AS THE LOW APPROACHES SOUTHERLY WINDS AND SEAS WILL INCREASE OVER THE MARINE AREA...GIVING WAY TO HAZARDOUS CONDITIONS FOR SMALL CRAFT LATE WEDNESDAY AND WEDNESDAY NIGHT. A MODERATE TO STRONG OFFSHORE FLOW IS EXPECTED IN THE WAKE OF THE THIS SYSTEM THURSDAY THROUGH FRIDAY. RAINFALL TOTALS OF 1 TO 2 INCHES ARE EXPECTED ACROSS THE FORECAST AREA WEDNESDAY NIGHT THROUGH EARLY THURSDAY. AT THIS TIME THE POTENTIAL FOR FLASH FLOODING APPEARS TO BE LOW BUT LOCALIZED MINOR FLOODING OF URBAN AND POOR DRAINAGE AREAS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS IS NOT ANTICIPATED THROUGH TONIGHT.
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.